South Carolina, 2021

Flood in South Carolina, June 6, 2021

June 6, 2021 · NWS ILM · 1 event in 1 county or zone

Heavy rain produced street flooding in North Myrtle Beach.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Heavy rain produced street flooding in North Myrtle Beach.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 6, 5:25 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 6, 5:25 AM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
625 AM EDT Sun Jun 6 2021

.SYNOPSIS...
Warm and humid weather will continue as Bermuda High remains in
control with isolated to scattered showers and thunderstorms. A
cold front may reach into the Carolinas by next weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
Strong Bermuda high pressure will continue to shift to the west
slowly. There will not be a change in the synoptic pattern as
southerly flow at the surface and southwest flow aloft will continue
to bring deep tropical moisture to the area.  PW values are
forecasted to remain around 2.00", which is between 120% and 140%
above average. The instability from the HREF shows the mean values
around 1500 to 2000 J/KG, but the lift is weak. The deeper moisture
will be over our South Carolina counties, so will go with a good
chance of thunderstorms in this location and a chance along the
southeast North Carolina coast.

Maximum Temperature will be near average, with highs in the 85-88
degrees range inland and lower 80s at the beaches both today and
Monday. Minimum temperatures Sunday night will be around 70.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Warm and humid summertime air mass will remain in place with
southerly return flow around Bermuda High. Mid to upper ridge
will build up the Southeast coast as closed low over the Plains
lifts north and weakens. Although a warm and moist airmass will be
present, without much upper level support, just expect
localized driven aftn convection along sea breeze, Piedmont
trough farther inland and any other boundaries present. Overall
pcp water levels down from previous days with values about a
quarter of an inch less. Temps will remain warm overnight both
Mon and Tues, closer to 70 and well into the 80s on Tues.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Mid to upper ridge weakens and gets suppressed farther south as
trough over the Great Lakes on Wed shifts eastward extending
down into the Carolinas Fri into Sat. This will drive a front
southward and expect an increase in convection across the area
with increasing upper level support. Models seem to be having
trouble resolving these features with differences in terms of
mid level dry air and timing of features. Overall, expect
diurnally driven convection with greater chc as ridge weakens
and front moves south later in the week. Temps will be well into
the 80s with a warm and humid air mass in place in southerly
return flow around Bermuda high through much of the mid to late
week period.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Tricky forecast today. Abundant moisture, particularly at the
southern terminals. Mid and high clouds over the south as well.
The HRRR continues to show convection at the Myrtles this
morning. Dense fog at FLO should dissipate in a couple of hours.
Southerly flow through the period.

Extended Outlook...Flight category restrictions are possible in
scattered showers and thunderstorms through the weekend, as
high pressure offshore maintains moist southerly flow across the
area, a bit moreso Monday as moisture increases over the area.

&&

.MARINE...
Through Monday...The strong Bermuda high pressure will continue
its reign over the coastal waters with a mainly southerly flow
through the period. Wind speeds will be around 10 knots, and
seas will range between 2 and 3 feet.

The buoys 41110, off Masonboro inlet, and 41013, the Frying Pan
buoy, show a 2 to 3-foot wind wave. The WaveWatch spectrum data
still produces a southeast swell of 2 to 3 feet every 8 seconds
through Monday. It will be seen if this 8 second period swell will
be detected.

Monday night through Thursday...Bermuda High will dominate
through the week with light to moderate southerly winds. Winds
will basically be less than 15 kts backing slightly each aftn
and spiking up in sea breeze near shore. Seas will run 2 to 3 ft
with SE swells around 8 seconds. Winds will become more SW later
in the week increasing slightly as cold front approaches. Seas
will begin to increase late Thurs into Fri in increasing
southerly push.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...RH
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...43
MARINE...RGZ/RH
Hazardous weather outlook, Jun 6, 3:56 AM EST, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
456 AM EDT Sun Jun 6 2021

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
070900-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
456 AM EDT Sun Jun 6 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-070900-
Coastal Pender-Coastal New Hanover-
456 AM EDT Sun Jun 6 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

 Moderate Risk of Rip Currents on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ054-056-070900-
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
456 AM EDT Sun Jun 6 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-070900-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
456 AM EDT Sun Jun 6 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Horry

When
June 6, 8:10 AM EST to 10:00 AM EST
Where
Horry County, (Cre)north Myrtle Be to 0.96 mi NNW of Crescent Beach
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
33.820, -78.720

Heavy rain produced street flooding in North Myrtle Beach.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2021Every state in 2021This day in weather historyWarnings in South Carolina, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967602.